RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Mat. Fiz. Anal. Geom.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Fiz. Anal. Geom., 2005, Volume 12, Number 2, Pages 187–202 (Mi jmag182)  

This article is cited in 1 scientific paper (total in 1 paper)

A dimension-reduced description of general Brownian motion by non-autonomous diffusion-like equations

Holger Stephan

Weierstrass Institute for Applied Analysis and Stochastics, 39 Mohrenstrasse, 10117 Berlin, Germany

Abstract: The Brownian motion of a classical particle can be described by a Fokker–Planck-like equation. Its solution is a probability density in phase space. By integrating this density w.r.t. the velocity, we get the spatial distribution or concentration. We reduce the $2n$-dimensional problem to an $n$-dimensional diffusion-like equation in a rigorous way, i.e., without further assumptions in the case of general Brownian motion, when the particle is forced by linear friction and homogeneous random (non-Gaussian) noise. Using a representation with pseudodifferential operators, we derive a reduced diffusion-like equation, which turns out to be non-autonomous and can become elliptic for long times and hyperbolic for short times, although the original problem was time homogeneous. Moreover, we consider some examples: the classical Brownian motion (Gaussian noise), the Cauchy noise case (which leads to an autonomous diffusion-like equation), and the free particle case.

Key words and phrases: Fokker–Planck equation, general Brownian motion, dimension-reduction, pseudodifferential operator.

Full text: PDF file (283 kB)
Full text: http:/.../abstract.php?uid=m12-0187e

Bibliographic databases:
MSC: 60J65, 47G10, 47G30, 35S30, 82C31, 35C15
Received: 26.09.2004
Language:

Citation: Holger Stephan, “A dimension-reduced description of general Brownian motion by non-autonomous diffusion-like equations”, Mat. Fiz. Anal. Geom., 12:2 (2005), 187–202

Citation in format AMSBIB
\Bibitem{Ste05}
\by Holger Stephan
\paper A dimension-reduced description of general Brownian motion by non-autonomous diffusion-like equations
\jour Mat. Fiz. Anal. Geom.
\yr 2005
\vol 12
\issue 2
\pages 187--202
\mathnet{http://mi.mathnet.ru/jmag182}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2152645}
\zmath{https://zbmath.org/?q=an:1073.60081}


Linking options:
  • http://mi.mathnet.ru/eng/jmag182
  • http://mi.mathnet.ru/eng/jmag/v12/i2/p187

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Stephan H., “Modeling of drift-diffusion systems”, Z. Angew. Math. Phys., 60:1 (2009), 33–53  crossref  mathscinet  zmath  isi  scopus
  • Number of views:
    This page:517
    Full text:27

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020